Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 17, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 27, 2014, 4:13 PM CDT for 8 counties in Iowa. It was in force for 47 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2014, 4:13 PM CDT (21:13 UTC)
- Expired
- Apr 27, 2014, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cedar County, IA, Des Moines County, IA, Henry County, IA, Johnson County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 77 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 4:29 PM CDT | HAIL 0.75 | Hills, IA | PENNY SIZED HAIL AND SMALLER. FORMER SPOTTER JH286. |
| Apr 27, 4:33 PM CDT | TSTM WND DMG | Iowa City, IA | POWER POLE BLOWN DOWN NEAR THE EMERGENCY DISPATCH CENTER. |
| Apr 27, 4:33 PM CDT | TSTM WND GST 65 | Iowa City, IA | |
| Apr 27, 4:33 PM CDT | HAIL 0.75 | Iowa City, IA | PENNY SIZE HAIL. |
| Apr 27, 4:34 PM CDT | HAIL 0.25 | Iowa City, IA | SIX REPORTS OF PEA SIZED HAIL IN IOWA CITY OVER THE PAST 5 MINUTES. RELAYED BY SKYWARN SPOTTER. ALSO HEAVY RAIN OF 0.91 INCHES IN 40 MINUTES. |
| Apr 27, 4:35 PM CDT | HAIL 0.25 | 2 Sw New London, IA | PEA SIZE HAIL PARTIALLY COVERING THE GROUND. HEAVY RAINFALL. |
| Apr 27, 4:41 PM CDT | TORNADO | 2 Ne Mount Vernon, IA | SPOTTERS REPORTED TORNADO ON GROUND NEAR LINN RIDGE ROAD AND HIGHWAY 1. IT WAS LIFTING BACK UP BY 442 PM. RELAYED BY EMERGENCY MANAGEMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 2:13 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 467 m²/s²
- 0-3 km storm-relative helicity
- 555 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
620
WUUS53 KDVN 272113
SVRDVN
IAC031-057-087-103-113-115-139-183-272200-
/O.NEW.KDVN.SV.W.0017.140427T2113Z-140427T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
413 PM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CEDAR COUNTY IN EAST CENTRAL IOWA...
NORTHWESTERN DES MOINES COUNTY IN SOUTHEAST IOWA...
HENRY COUNTY IN SOUTHEAST IOWA...
JOHNSON COUNTY IN EAST CENTRAL IOWA...
SOUTHERN LINN COUNTY IN EAST CENTRAL IOWA...
WESTERN LOUISA COUNTY IN SOUTHEAST IOWA...
WESTERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
EASTERN WASHINGTON COUNTY IN SOUTHEAST IOWA...
* UNTIL 500 PM CDT
* AT 410 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BLAIRSTOWN TO SALEM...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WASHINGTON...MOUNT PLEASANT...CEDAR RAPIDS...IOWA CITY...COLUMBUS
JUNCTION...WEST BRANCH...WAYLAND...RICHMOND...KALONA...OLDS...
CRAWFORDSVILLE...AINSWORTH...TIFFIN...NEW LONDON...WYMAN...
RIVERSIDE...SWISHER...WINFIELD...MOUNT UNION AND COTTER.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 235 AND 256.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 23.
OTHER LOCATIONS AFFECTED INCLUDE HERBERT HOOVER NATIONAL HISTORIC
SITE...HENRY COUNTY FAIRGROUNDS...JOHNSON COUNTY FAIRGROUNDS...LOUISA
COUNTY FAIRGROUNDS...HILLS ACCESS PARK...RIVER JUNCTION PARK...SQUAW
CREEK PARK...OAKLAND MILLS COUNTY PARK...MARR PARK...VIRGINIA GROVE
RECREATION AREA...WATER WORKS COUNTY PARK AND GIBSON RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4202 9175 4203 9136 4195 9137 4194 9133
4084 9127 4084 9170
TIME...MOT...LOC 2113Z 270DEG 34KT 4193 9198 4088 9161
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
322
WWUS53 KDVN 272127
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
427 PM CDT SUN APR 27 2014
IAC031-057-087-103-113-115-139-183-272200-
/O.CON.KDVN.SV.W.0017.000000T0000Z-140427T2200Z/
WASHINGTON IA-MUSCATINE IA-LOUISA IA-LINN IA-JOHNSON IA-HENRY IA-
DES MOINES IA-CEDAR IA-
427 PM CDT SUN APR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
CEDAR...NORTHWESTERN DES MOINES...HENRY...JOHNSON...SOUTHERN LINN...
WESTERN LOUISA...WESTERN MUSCATINE AND EASTERN WASHINGTON COUNTIES
UNTIL 500 PM CDT...
AT 423 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CEDAR RAPIDS TO DANVILLE...AND MOVING NORTHEAST AT 60
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WEST BRANCH...CONESVILLE...BERTRAM...NICHOLS...MOUNT VERNON...
LISBON...PALISADES-KEPLER SATE PARK...ELMIRA...MORSE...OASIS AND
SUTLIFF.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 234 AND 256.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 1 AND 23.
OTHER LOCATIONS AFFECTED INCLUDE HERBERT HOOVER NATIONAL HISTORIC
SITE...HENRY COUNTY FAIRGROUNDS...JOHNSON COUNTY FAIRGROUNDS...LOUISA
COUNTY FAIRGROUNDS...HILLS ACCESS PARK...RIVER JUNCTION PARK...SQUAW
CREEK PARK...OAKLAND MILLS COUNTY PARK...MARR PARK...VIRGINIA GROVE
RECREATION AREA...WATER WORKS COUNTY PARK AND GIBSON RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4202 9175 4203 9136 4195 9137 4194 9133
4084 9127 4084 9170
TIME...MOT...LOC 2127Z 233DEG 54KT 4201 9159 4096 9124
HAIL...<.75IN
WIND...60MPH
$$256
WWUS53 KDVN 272155
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
455 PM CDT SUN APR 27 2014
IAC031-057-087-103-113-115-139-183-272205-
/O.EXP.KDVN.SV.W.0017.000000T0000Z-140427T2200Z/
WASHINGTON IA-MUSCATINE IA-LOUISA IA-LINN IA-JOHNSON IA-HENRY IA-
DES MOINES IA-CEDAR IA-
455 PM CDT SUN APR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CEDAR...NORTHWESTERN
DES MOINES...HENRY...JOHNSON...SOUTHERN LINN...WESTERN LOUISA...
WESTERN MUSCATINE AND EASTERN WASHINGTON COUNTIES WILL EXPIRE AT 500
PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4202 9175 4203 9136 4195 9137 4194 9133
4084 9127 4084 9170
TIME...MOT...LOC 2155Z 233DEG 54KT 4226 9113 4121 9079
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:23 PM CDT, 50 minutes earlier.
Area forecast discussion, Apr 27, 3:23 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
323 PM CDT SUN APR 27 2014
.SYNOPSIS...
ISSUED AT 320 PM CDT SUN APR 27 2014
INTENSE CYCLONE 985 MB LOCATED IN CENTRAL NEBRASKA WITH A WARM
FRONT TO EXTREME SOUTHEAST IOWA AND NORTHEAST MO. STRONG TEMPERATURE
GRADIENT WITH CURRENT TEMPERATURES IN THE MID TO UPPER 70S IN OUR
SOUTHERN CWA WHILE ONLY MID 50S WERE FOUND ALONG HIGHWAY 20. TIGHT
PRESSURE GRADIENT AROUND THIS STORM SYSTEM WITH EAST TO SOUTHEAST
WINDS IN THE DVN CWA HOWLING TO 35 TO 40 MPH. DOPPLER RADARS SHOWED
SOLID LINE OF THUNDERSTORMS PUSHING QUICKLY INTO CENTRAL IA AND
NORTHEAST MO. DAMAGING WINDS AND LARGE HAIL HAVE BEEN ASSOCIATED
WITH PORTIONS OF THIS LINE.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 320 PM CDT SUN APR 27 2014
HEADLINES...FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE CWA FROM
THIS EVENING THROUGH MONDAY EVENING. THIS IS FOR WIDESPREAD
RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCAL AMOUNTS TO 4 INCHES
OVER THE NEXT COUPLE OF DAYS. THIS WOULD CAUSE FLOODING ON
TRIBUTARY RIVERS AND ALSO RENEWED FLOODING ON THE MS RIVER.
ACTIVE WEATHER WITH INTENSE CYCLONE IN NEBRASKA SLOWLY OCCLUDING AS
IT PUSHES INTO IOWA ON MONDAY. MODELS SUGGEST SEVERAL ROUNDS OF
THUNDERSTORMS TONIGHT WITH HEAVY RAINFALL AND LARGE HAIL ACROSS
MUCH OF THE CWA OVERNIGHT. DAMAGING WINDS AND LARGE HAIL EXPECTED
THIS EVENING IN OUR SOUTHERN COUNTIES. STRONG FORCING AND MOISTURE
TRANSPORT OCCURRING OVERNIGHT. LOW TEMPERATURES WILL RANGE FROM
THE MID TO UPPER 40S IN FAR NW IL TO THE UPPER 50S IN OUR FAR SOUTH.
THERE MAY BE A LULL IN THE ACTION MONDAY MORNING FOLLOWED BY A
LINE OF SEVERE THUNDERSTORMS MONDAY AFTERNOON INTO THE EVENING.
MODELS SUGGEST A TRIPLE POINT IN OUR CWA WITH SOME SUGGESTING THIS
ALONG I-80. WITH SUCH A STRONG CYCLONE THE MAIN SEVERE WEATHER
THREATS WILL BE SEVERAL TORNADOES AND LARGE HAIL. THIS WILL BE
ESPECIALLY TRUE WHERE THE TRIPLE POINT BOUNDARIES EXIST. HEAVY
RAINFALL WILL ALSO BE AN ISSUE DURING THIS TIME. HIGH TEMPERATURES
WILL RANGE FROM THE LOWER 60S FAR NORTH TO THE MID 70S SOUTH.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 320 PM CDT SUN APR 27 2014
AFTER AN ACTIVE MONDAY EVENING THINGS QUIET DOWN AS FAR AS SEVERE
WEATHER IS CONCERNED. FOR THE REMAINDER OF THE WORK WEEK THE LARGE
AND SLOW MOVING UPPER LOW WHILE GRADUALLY WEAKENING/FILLING WILL
PRODUCE EXTENSIVE CLOUD COVER...ALONG WITH PERIODS OF SHOWERS MUCH
OF THE WEEK. HIGH TEMPERATURES WILL BE ONLY IN THE 50S. BY THE
WEEKEND WE CAN SAY GOODBYE TO THE UPPER LOW BUT MODELS BRING
ANOTHER SIGNIFICANT TROUGH ACROSS THE MIDWEST...WITH ANOTHER ROUND
OF SHOWERS. TEMPERATURES REMAINING BELOW NORMAL.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 320 PM CDT SUN APR 27 2014
OVERALL...CONDITIONS TO DETERIORATE TO MVFR WITH IFR IN WAVES OF PCPN
THROUGH THE PERIOD. MORE WIDESPREAD AND ORGANIZED LINE OF STORMS IS
EXPECTED TO MOVE IN FROM THE SOUTHWEST MID TO LATE AFTERNOON AND
POSE RISK OF SEVERE HAIL AND WIND MAINLY SOUTHWEST OF TERMINALS.
THE CONVECTION IS LIKELY TO GRADUALLY WEAKEN WHILE LIFTING THROUGH
TERMINALS AS IT ENCOUNTERS MORE STABLE BRISK EASTERLY FLOW NORTH
OF A WARM FRONT. SOME OF THE LATEST HI-RES MODELS SUGGEST COULD
SEE LULL IN THE PCPN DEVELOP LATER THIS EVE...BEFORE MORE
WIDESPREAD SHOWERS AND STORMS OVERNIGHT INTO MONDAY AM. SOME OF
THESE STORMS COULD ALSO BE SEVERE. WINDS WILL REMAIN BRISK FROM
EASTERLY DIRECTION AT 15-30 KTS.
&&
.HYDROLOGY...
ISSUED AT 320 PM CDT SUN APR 27 2014
FLOOD WATCH IN EFFECT THIS EVENING THROUGH MONDAY EVENING. THREAT
OF FLOODING ON AREA TRIBUTARIES AND THE MISSISSIPPI RIVER WILL
INCREASE BY EARLY THIS UPCOMING WEEK AS A WIDESPREAD SIGNIFICANT
RAINFALL EVENT OCCURS OVER THE REGION. CURRENT FORECASTS SUGGEST A
WIDESPREAD AREA OF 1 TO 4 INCHES OF RAIN IS POSSIBLE OVER MUCH OF
THE FORECAST AREA BY WEDNESDAY. ROUNDS OF LOCALLY HEAVY RAINS WILL
BE POSSIBLE FROM LATE TONIGHT THROUGH MONDAY NIGHT WITH SCATTERED
SHOWERS THEN EXPECTED OVER THE AREA THROUGH MID WEEK. SINCE THE
PRECIPITATION WILL OCCUR OVER AN EXTENDED PERIOD OF TIME...THE
THREAT OF FLASH FLOODING WILL BE LOW. HOWEVER...RIVER FLOODING IS
EXPECTED...WITH MANY OF THE AREA TRIBUTARIES AND THE MISSISSIPPI
RIVER SEEING AT LEAST MINOR TO MODERATE FLOODING BY THE MIDDLE OF
NEXT WEEK.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY EVENING
FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-
DUBUQUE-HENRY IA-IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-
KEOKUK-LEE-LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY EVENING
FOR BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-
MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-
WHITESIDE.
MO...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY EVENING
FOR CLARK-SCOTLAND.
&&
SYNOPSIS...HAASE
SHORT TERM...HAASE/05
LONG TERM...HAASE
AVIATION...05
HYDROLOGY...HAASEHazardous weather outlook, Apr 27, 5:00 AM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CDT SUN APR 27 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-281000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 500 AM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...MAINLY SOUTHWEST OF A LINE FROM MANCHESTER IOWA TO PRINCETON ILLINOIS. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WIND DURING THE AFTERNOON AND EVENING HOURS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. STRONG EAST WINDS WILL CONTINUE OVER MUCH OF THE AREA TODAY AND TONIGHT. THE STRONGEST WINDS...AS HIGH AS 20 TO 30 MPH WITH GUSTS TO 40 MPH...WILL OCCUR ALONG THE HIGHWAY 20 CORRIDOR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF SEVERE STORMS WILL BE POSSIBLE ON MONDAY AFTERNOON AND EVENING. MUCH WILL DEPEND IF CLOUDS AND LINGERING SHOWERS MONDAY MORNING CAN DIMINISH ENOUGH TO ALLOW ENOUGH HEATING BY AFTERNOON TO FUEL STRONG TO SEVERE STORM DEVELOPMENT IN OR CLOSE TO THE OUTLOOK AREA. IF TEMPERATURES CAN WARM INTO THE MID TO UPPER 70S WITH DEWPOINTS IN THE 60S...THERE WILL BE THE POTENTIAL FOR ALL TYPES OF SEVERE WEATHER INCLUDING TORNADOES...LARGE HAIL AND DAMAGING WINDS. THE STORM PREDICTION CENTER HAS PLACED MOST OF THE OUTLOOK AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER ON MONDAY. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS MAY THEN OCCUR ON TUESDAY. CURRENTLY SEVERE WEATHER IS NOT ANTICIPATED WITH THESE TUESDAY STORMS BUT THEY MAY BE ABLE TO PRODUCE SOME SMALL HAIL. REPEATED ROUNDS OF STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL ACROSS PORTIONS OF THE OUTLOOK AREA FROM TODAY THROUGH MONDAY NIGHT. A LARGE AND SLOW MOVING STORM SYSTEM WILL THEN PRODUCE ADDITIONAL SHOWERS AT TIMES TUESDAY THROUGH FRIDAY. THE SUBSTANTIAL RAINS WITH SEVERAL INCHES CURRENTLY EXPECTED OVER PORTIONS OF THE OUTLOOK AREA FROM TODAY THROUGH TUESDAY WILL LIKELY CAUSE SIGNIFICANT RISES ON AREA TRIBUTARY RIVERS AND STREAMS. THE CUMULATIVE EFFECT OF THESE RAINS WILL ALSO HAVE SOME IMPACT ON THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. SPOTTER ACTIVATION MAY AGAIN BE NEEDED ACROSS MUCH OF THE OUTLOOK AREA MONDAY AFTERNOON AND EVENING. 11/12
In the hours before
Local storm report, Apr 27, 3:55 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
355 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL W PLEASANT PLAIN 41.15N 91.86W
04/27/2014 E0.75 INCH JEFFERSON IA TRAINED SPOTTER
MARBLE OR DIME SIZED HAIL.
&&Local storm report, Apr 27, 3:59 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
359 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 3 W SIGOURNEY 41.33N 92.26W
04/27/2014 KEOKUK IA EMERGENCY MNGR
LARGE POWER POLES BLOWN DOWN ACROSS ROAD.
&&
RAYWLocal storm report, Apr 27, 4:01 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
401 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 1 W MARTINSBURG 41.18N 92.27W
04/27/2014 KEOKUK IA EMERGENCY MNGR
*** 1 INJ *** BARN BLOWN DOWN. TIME ESTIMATED.
&&
RAYWLocal storm report, Apr 27, 4:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
409 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM HAIL NORTH ENGLISH 41.52N 92.08W
04/27/2014 M0.25 INCH IOWA IA PUBLIC
PEA SIZE HAIL.
&&
HAASELocal storm report, Apr 27, 4:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
412 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL SSW RUTLEDGE 40.31N 92.09W
04/27/2014 E0.25 INCH SCOTLAND MO TRAINED SPOTTER
PEA SIZE HAIL.
&&
HAASELocal storm report, Apr 27, 4:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
413 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND GST TIFFIN 41.71N 91.68W
04/27/2014 E65 MPH JOHNSON IA EMERGENCY MNGR
ON INTERSTATE 80 WEST OF CORALVILLE NEAR TIFFIN.
&&
HAASEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 2:47 PM CDT | Flood Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 27 hr |
| Apr 27, 3:13 PM CDT | Special Weather Statement | DVN | Jefferson, Van Buren | 47 min |
| Apr 27, 3:23 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Jefferson, Johnson, Keokuk, Van Buren, Washington | 67 min |
| Apr 27, 3:53 PM CDT | Tornado Warning | DVN | Iowa, Keokuk, Washington | 37 min |
| Apr 27, 4:23 PM CDT | Tornado Warning | DVN | Linn | 22 min |
| Apr 27, 4:43 PM CDT | Tornado Warning | DVN | Cedar, Jones, Linn | 32 min |
| Apr 27, 4:52 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Jones, Linn, Muscatine and 1 more | 38 min |
| Apr 27, 4:57 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Lee, Louisa | 63 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.